Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: My Effexor experience -- another nasty drug daizy

Posted by rickj on February 18, 2003, at 13:41:50

In reply to Re: My Effexor experience, posted by daizy on December 20, 2002, at 10:06:01

Daizy/ Kris21,

Not sure if you two are still monitoring the site...

Your postings really rang a chord. I'm just about to terminate a five-day experiment with Effexor, precisely in response to fairly serious, ecstasy-induced depression and anxiety. Like Kris, I was taking e infrequently, but heavy doses. The last "down" lasted a good year. It's still not completely gone. At its worst, I couldn't concentrate, or understand what people were saying; the words just floated past. A lousy mood, and severe agitation during public speaking. I even had some difficulties speaking, due to a tightness in the chest and problems forcing the words out. No libido. Also headaches. Although I wasn't particularly happy before (one reason for taking the ecstasy) the ecstasy definitely made things much worse.

Anyway, after 15 months of being clean of non-prescription drugs, I feel much improved, but not completely back to normal. Still feeling fragile, and I find myself shying away from social situations. Not fully restored. So I thought I'd try Effexor. My doctor recommended it as effective, with little risk of side effects, non-addictive, and a "good" drug as opposed to the "bad" ecstasy.

After five days, I wonder if the doctor wasn't getting a kickback from the drug company. This is heavy sh*t. It reminded me in some ways of e. The initial effect was like the transition when e first kicks in -- disorientation, sweats, hot flashes. That night (I'd taken it with dinner) I woke up at 5 am with powerful, trippy sensations: bizarre, disconnected thoughts, electric pulses through odd parts of my body, and sweating.

The following day there was a subtle but noticeable improvement of mood. I've now just finished day #5 of the 37.5 dose. However, after plowing through this site (thanks to everyone who posted), I'm through. I think I do feel improved, but the side-effects of the Effexor are noticeable and troubling. Quite sharp headaches. A tightness in the chest. Hot flashes. Sweating. Weird sleep patterns. Diminished appetite. Electric pulses and tingling. Occasional dizziness. Backaches. And, in general, the unpleasant sensation of something not quite right being done to my head.

From earlier drug experiences, I'd say this stuff is pretty powerful. And having read almost three years of postings on this site, I'm amazed that doctors are still prescribing the stuff -- especially with no warning as to the likely consequences, including withdrawal. At least e's not physiologically addictive... Anyway, I didn't quit e just to mess up my head again with Effexor. Just wish I'd waited a little before dropping $100 on a three-months' supply...

I haven't tried 5htp; I'll give it a shot. I think time is probably the best healer. After 15 months of sober living, healthy food, and plenty of exercise, I feel much improved. Yoga, for instance, can be quite therapeutic. Maybe in another year or so things will be back to normal.

Good luck.

rickj

> >
> > I know the feeling of just wanting to say screw it all and pop another pill. BUT DON"T DO IT! Ecstacy seriously fucks your brain up and you will just get worse and worse. I did it for about a year, but only once every couple months. My problem was that i did several in one night when i did it. The key is to stay clean and sober and try to find the right AD for you. I also take 5-htp which is a supplement that helps replace serotonin. exercise, diet, and a positive outlook also help. i know it's hard, but to me i have no other choice. what other meds have you taken? i'm thinking of switching to lexapro, the newest one out.
> > hang in there...
> >
> > Kris
> >
>
> Yeah I ve decided that im definitely NOT going to take any drugs again, it would just make things worse, and I cant cope with that. I took Amitriptylene (I think thats how You spell it!) For about two months before I started effexor, and that had no efeect at all other than to give me nightmares so I would wake up in the middle of the night and not be able to get back to sleep, So that had to stop. Ive heard about this 5htp, because a friend used to take it before and after doing drugs, not just ecstacy though all sorts!, and she has not had any problems with anxiety or depression. I was just wondering whether its okay to just take it, does it interact with other meds, or do you need doctors advise? For me its the anxiety thats the worst so, im on Valium now, and its good, but soon I wont be able to get any more. I dont know what its like wherever you are but here in England it takes ages for appointments with doctors and to get the right meds. I want to see a phsyc so I can find out the extent of my problems, and they obviously know more about AD's and stuff than doc's do. I dont know, Klonopin sounds like its good for anxiety?.........................
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:rickj thread:13781
URL: http://www.dr-bob.org/babble/20030214/msgs/201540.html